Heroin Overdoses in High Point

High Point police are investigating a series of opioid overdoses in High Point, NC. An article by local Fox News 8 specifically mentions 5 deaths and 21 known overdoses that have occurred just since March, and which have increased concern among those in the local community.

In the Fox video below, Dr. David Fisher addresses the flood of recent emergency room admissions at High Regional Hospital by individuals who had ingested a dangerous mixture of heroin and fentanyl. Fentanyl is a very potent opioid painkiller that when mixed with other opiates can produce fatal results.

Dr. Anthony Steele of Alcohol and Drug Services (ADS) also addresses in the video the effect of opioid addiction in the community. Dr. Steele is the Director of Medical Services at ADS and has been instrumental in the oversight and operation of the agency’s methadone program. Methadone is a prescription medication used to effectively treat those struggling with opioid addiction and opioid withdrawal symptoms.

The recent overdoses occurring across the country have forced legislators and community leaders to take a much closer look at the nationwide opioid epidemic – much of which has been profiled here on the ADS website.

If you or a loved one are currently facing an addictive disorder, please seek help immediately. Many individuals become trapped in their addiction, sometimes for years, and will delay obtaining help due to embarrassment or fear. Today’s illicit drugs, from marijuana to opioids, are being manufactured with greater potency and can induce serious health effects including death. Consequently, even experienced users are discovering that they are at heightened risk of overdose.
 
To Learn More About Opioid Treatment
 

Caution: Please note that the video below shows a brief graphic image of drugs which can be problematic for those in early recovery from addiction.

Leave a Reply

You must be logged in to post a comment.

TOP